Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 78, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 10, 1994, 7:55 PM CDT for Washington County, Oklahoma. It was in force for 50 min.
The area
The counties it named.
The facts
- Issued
- Apr 10, 1994, 7:55 PM CDT (00:55 UTC)
- Expired
- Apr 10, 1994, 8:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Washington County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 0.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 437 m²/s²
- 0-3 km storm-relative helicity
- 464 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 4:37 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Apr 10, 4:37 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 330 PM CDT SUN APR 10 1994 STARTING TO CRANK OUT WARNINGS SO LTL TIME 4 DISCUSSION. HV BEEN CLOSELY WATCHING MESONET ALL DAY...WATCHING PROGRESSION OF FRONT. AFTR REMAINING STATIONARY FOR MUCH OF THE DAY...CNVTN DEVELOPED ACRS CENT OK AND THIS HAS BEGUN TO GIVE ADDED PUSH TO THE FRONT. WITH THIS NEW PUSH...WL HV TO MAKE LATE ADJUSTMENTS TO ZONES. NGM HAS FRONT MORE &NORTHERLY...AND WENT WITH AVN. AVN MVS LOW THRU AREA QUICKER THAN NGM OR ETA WOULD WENT WITH THAT TREND. WL GO WITH FFA FOR TONIGHT GENERALLY NORTH OF THE FRONT AS SIGNIFICANT PCPN IS PSBL. /15 .TUL...FFA ZNS 54>67.
In the hours before
Local storm report, Apr 10, 4:02 PM CDT, 3 hours 53 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
359 PM CDT SUN APR 10 1994
TIME(CDT) COUNTY EVENT
335 PM OSAGE PUBLIC REPORTED A BRIEF TORNADO TOUCHDOWN
IN SOUTHEAST OSAGE COUNTY...ABOUT 5 MILES
EAST OF HOMINY NEAR THE WEST END OF SKIATOOK
LAKE.Special weather statement, Apr 10, 4:14 PM CDT, 3 hours 41 minutes before
OKC101-111-143-145-102215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 414 PM CDT SUN APR 10 1994 AT 412 PM A THUNDERSTORM WAS DEVELOPING RAPIDLY IN OKMULGEE COUNTY NEAR THE CITY OF OKLMULGEE. CONDITIONS ARE FAVORABLE FOR THIS STORM TO BECOME SEVERE. PERSONS IN OKMULGEE...SOUTHERN TULSA...WESTERN WAGONER AND WESTERN MUSKOGEE COUNTIES SHOULD CLOSELY LISTEN FOR THE LATEST INFORMATION ON THIS DEVELOPING STORM AND BE READY TO QUICKLY MOVE TO A PLACE OF SAFETY.
Local storm report, Apr 10, 4:36 PM CDT, 3 hours 19 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA OK 432 PM CDT SUN APR 10 1994 TIME(CDT) COUNTY EVENT 250 PM PAWNEE NICKLE SIZE HAIL 6 MILES WEST OF MARAMEC. 302 PM PAWNEE NICKLE SIZE HAIL IN MARAMEC. 330 PM OSAGE QUARTER SIZE HAIL JUST SOUTH OF HOMINY. 356 PM TULSA HALF DOLLAR SIZE HAIL IN OWASSO. 310 PM CREEK DIME SIZE HAIL 5 MILES NORTH OF BRISTOW.
Local storm report, Apr 10, 5:32 PM CDT, 2 hours 23 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
524 PM CDT SUN APR 10 1994
TIME(CDT) COUNTY EVENT
340 PM NOWATA QUARTER SIZE HAIL IN LENAPAH.
440 PM NOWATA NICKEL SIZE HAIL 3 MILES SOUTH OF DELAWARE.
441 PM WASHINGTON NICKLE SIZE HAIL 3 MILES SOUTH OF
BARTLESVILLE.
451 PM CRAIG QUARTER SIZE HAIL IN VINITA.
425 PM PAWNEE 60 TO 70 MPH WINDS BLEW DOWN TREES
AND POWER LINES IN PAWNEE.Local storm report, Apr 10, 7:05 PM CDT, 50 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
654 PM CDT SUN APR 10 1994
TIME(CDT) COUNTY EVENT
540 PM WASHINGTON BASEBALL SIZE HAIL IN BARTLESVILLE.
544 PM WASHINGTON 70 MPH WIND IN BARTLESVILLE...
DAMAGE WAS DONE TO THE WAL MART STORE
IN BARTLESVILLE
WINDOWS WERE BLOWN OUT OF HOMES IN
BARTLESVILLE
530 PM TULSA QUARTER SIZE HAIL IN SOUTHEAST TULSA
AT 38TH STREET AND 142 AVENUE.
540 PM ROGERS DIME SIZE HAIL IN CATOOSA.
540 PM OSAGE TENNIS BALL SIZE HAIL AT THE AIRPORT
IN BARTLESVILLE.Local storm report, Apr 10, 7:12 PM CDT, 43 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
706 PM CDT SUN APR 10 1994
TIME(CDT) COUNTY EVENT
500 PM OSAGE DIME SIZE HAIL IN OKESA.
510 PM OSAGE TREES AND POWER LINES DOWNED
IN WYNONA...WITH ROOF DAMAGE
TO SOME HOUSES AND WINDOWS BLOWN
OUT OF A FEW HOUSES.
440 PM OSAGE A HAM RADIO OPERATOR REPORTED
THAT A TORNADO TOUCHED DOWN ON
THE WEST END OF SKIATOOK LAKE AND
SUCKED WATER UP INTO THE AIR.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:44 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 31 min |
| Apr 10, 8:18 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 42 min |
| Apr 10, 9:17 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 43 min |
| Apr 10, 10:40 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 50 min |
| Apr 11, 12:21 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 39 min |
| Apr 11, 12:55 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 65 min |
| Apr 11, 3:04 AM CDT | Flash Flood Warning | TSA | Osage, Washington | 5 hr |
| Apr 11, 9:08 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 67 min |
| Apr 11, 10:48 AM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 40 min |
| Apr 11, 11:57 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 33 min |
| Apr 11, 2:09 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers | 51 min |
| Apr 11, 2:47 PM CDT | Flash Flood Warning | TSA | Craig, Nowata, Rogers | 4 hr |
| Apr 11, 2:47 PM CDT | Flash Flood Warning | TSA | Osage, Tulsa | 4 hr |
| Apr 11, 3:28 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 12 min |
| Apr 11, 4:11 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 49 min |
| Apr 11, 4:30 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 60 min |
| Apr 11, 4:39 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 36 min |
| Apr 11, 4:56 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 34 min |
| Apr 11, 5:22 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 38 min |
| Apr 11, 5:28 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 32 min |
| Apr 10, 7:42 PM CDT | Tornado Warning | TSA | Benton | 33 min |
| Apr 11, 9:31 AM CDT | Severe Thunderstorm Warning | TSA | Benton | 59 min |
| Apr 11, 10:00 AM CDT | Tornado Warning | TSA | Benton | 30 min |
| Apr 11, 3:36 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 69 min |
| Apr 11, 5:20 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 40 min |
| Apr 11, 5:20 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 40 min |
| Apr 11, 6:42 PM CDT | Severe Thunderstorm Warning | TSA | Logan | 48 min |
| Apr 11, 6:49 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Johnson, Logan | 56 min |
| Apr 11, 6:58 PM CDT | Tornado Warning | TSA | Franklin, Logan | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.